Benylin (Dextromethorphan)

BENYLIN® CODEINE 3.3 mg-D-E (OTC) BENYLIN® DM BENYLIN® DM 12 HOUR BENYLIN® DM FOR CHILDREN BENYLIN® DM FOR CHILDREN 12 HOUR BENYLIN® DM-D (ADULT) BENYLIN® DM-D FOR CHILDREN BENYLIN® DM-D-E BENYLIN® DM-D-E EXTRA STRENGTH BENYLIN® DM-E BENYLIN® DM-E EXTRA STRENGTH BENYLIN® E EXTRA STRENGTH BENYLIN® 4 FLU

Warner-Lambert Consumer Healthcare

Codeine Phosphate – Pseudoephedrine HCl – Guaifenesin

Dextromethorphan HBr

Dextromethorphan HBr – Pseudoephedrine HCl

Dextromethorphan HBr – Pseudoephedrine HCl – Guaifenesin

Dextromethorphan HBr – Guaifenesin

Guaifenesin

Dextromethorphan HBr – Pseudoephedrine HCl – Guaifenesin – Acetaminophen

Antitussive – Decongestant – Expectorant

 

Antitussive

Antitussive – Decongestant

Antitussive – Decongestant – Expectorant

Antitussive – Expectorant

Expectorant

Antitussive – Decongestant – Expectorant – Analgesic

Indications And Clinical Uses: DM/Codeine: Antitussive Products (dextromethorphan)/(codeine): Suppression of dry hacking coughs.

E: Expectorant Products (guaifenesin): Loosens mucus/phlegm in coughs due to colds.

D: Decongestant Products (pseudoephedrine): Relieves nasal congestion.

A: Analgesic/Antipyretic (acetaminophen): Relieves pain, fever, chills, headache, body aches, and sore throat pain.

Contra-Indications: Hypersensitivity to any of the components.

DM or Codeine: Pre-existing respiratory depression.

DM or D (Decongestant): Patients receiving or having received MAO inhibitors in the preceding 3 weeks.

Manufacturers’ Warnings In Clinical States: Massive acetaminophen overdose can be toxic and potentially fatal. In adults, hepatotoxicity from acetaminophen is unlikely to occur with overdoses at less than 10 g ingested at one time and fatalities are unlikely to occur with overdoses of less than 15 g ingested at one time.

Precautions: Before prescribing medication to suppress or modify cough, it is important to ascertain that the underlying cause of the cough is identified, that modification of the cough does not increase the risk of clinical or physiologic complications, and that appropriate therapy for the primary disease is provided.

If cough worsens, lasts for more than 1 week or is accompanied by high fever, consult a physician. Do not exceed recommended dosage. Keep safely out of reach of children.

Caution should be exercised and dosage may need to be reduced when a codeine or dextromethorphan containing product is administered with other drugs which depress the CNS (including alcohol), phenothiazines or tricyclic antidepressants.

Codeine: In young children the respiratory centre is especially susceptible to the depressant action of narcotic cough suppressants. Benefit to risk ratio should be carefully considered especially in children with respiratory embarrassment, e.g., croup. Estimation of dosage relative to the child’s age and weight is of great importance.

Dextromethorphan (DM) or Guaifenesin (E): Not recommended for patients with asthma unless directed by a physician.

Pseudoephedrine (D): This product should be used with caution in diabetics, hypertensive patients and patients with glaucoma, coronary artery disease, hyperthyroidism, urinary retention due to prostate enlargement.

Geriatrics, Pregnancy and Lactation: In elderly, pregnant or nursing patients, consult a physician before using these products.

Benylin DM-D For Children: In cases of overdose, the respiratory centre in young children is especially susceptible to depression. Estimation of dosage relative to the child’s age and weight is of great importance.

Do not use in cases of high blood pressure, heart or thyroid disease, diabetes or asthma, except on the advice of a physician. Do not exceed recommended dosage. If cough worsens, lasts for more than 1 week or is accompanied by high fever, consult a physician. Keep safely out of reach of children.

Adverse Reactions: Benylin DM (Adult and Children) or Benylin DM-E: Drowsiness, dizziness, constipation, nausea, vomiting and confusion have been encountered.

Benylin DM-D (Adult and Children), Benylin DM-D-E, Benylin Codeine 3.3 mg-D-E: Drowsiness, nausea, vomiting, constipation, palpitation, confusion, dizziness and tightness in the chest may be encountered.

Benylin E Extra Strength: Nausea, gastrointestinal upset and drowsiness occur infrequently.

Dosage And Administration: Benylin Codeine 3.3 mg-D-E (OTC): Adults: 10 mL every 4 hours. Up to a maximum of 4 doses/day.

Benylin DM: Adults and children 12 years and over: 10 mL every 6 to 8 hours. Children: 6 to 11 years: 5 mL every 6 to 8 hours; 2 to 5 years: 2.5 mL every 6 to 8 hours. Maximum 4 doses/day.

Benylin DM 12 Hour: Adults and children 12 years and over: 10 mL every 12 hours. Children 6 to 11 years: 5 mL every 12 hours. Children 2 to 5 years: 2.5 mL every 12 hours. Maximum 2 doses/day. Not recommended for children under 2 years of age except on the advice of a physician.

Benylin DM For Children: Children 6 to 11 years: 10 mL every 6 hours. 2 to 5 years: 5 mL every 6 hours. Maximum 4 doses/day. Not recommended for children under 2 years of age except on the advice of a physician.

Benylin DM For Children 12 Hour: Children 6 to 11 years: 10 mL every 12 hours. Children 2 to 5 years: 5 mL every 12 hours. Maximum 2 doses/day.

Benylin DM-D For Children: 6 to under 12 years: 10 mL every 6 hours. 2 to 5 years: 5 mL every 6 hours. Not recommended for children under 2 years of age except on the advice of a physician.

Benylin DM-E, Benylin DM-D (Adult), Benylin DM-D-E: Adults and children 12 years and over: 10 mL every 6 hours. Children: 6 to 11 years: 5 mL every 6 hours; 2 to 5 years: 2.5 mL every 6 hours. Maximum 4 doses/day.

Benylin DM-D-E Extra Strength: Adults and children over 12 years: 10 mL every 6 hours. Maximum 4 doses/day. Not recommended for children under 12 years.

Benylin DM-E Extra Strength: Adults and children 12 years and over: 10 mL every 6 hours. Maximum 4 doses/day. Not recommended for children under 12 years.

Benylin E Extra Strength: Adults and Children 12 years and over: 5 to 10 mL every 6 hours. Maximum 40 mL/day. Not recommended for children under 12 years.

Benylin 4 Flu: Adults and children 12 years and over: 30 mL or 2 caplets every 6 hours. Maximum 4 doses/day. Not recommended for children under 12 years.

Availability And Storage: Benylin Codeine 3.3 mg-D-E (OTC) Syrup: Each 5 mL contains: codeine phosphate 3.3 mg, pseudoephedrine HCl 30 mg and guaifenesin 100 mg. Nonmedicinal ingredients: alcohol, D&C Red No. 33, citric acid, cellulose, FD&C Red No. 2, glycerin, menthol, PEG, propyl gallate, raspberry artificial flavor, sodium benzoate, sodium citrate, sodium cyclamate, sorbitol and water. Energy: 42.7 kJ (10.2 kcal)/5 mL.

Benylin DM: Each 5 mL of syrup contains: dextromethorphan HBr 15 mg. Nonmedicinal ingredients: artificial sweetener, cellulose, citric acid, D&C Red No. 33, FD&C Red No. 40, glycerin, menthol, PEG, raspberry artificial flavor, sodium benzoate, sodium citrate, sodium cyclamate, sorbitol and water. Energy: 28 kJ (6.7 kcal)/5 mL.

Benylin DM 12 Hour: Each 5 mL of syrup contains: dextromethorphan polistirex in a controlled-release formula equivalent to dextromethorphan hydrobromide 30 mg. Nonmedicinal ingredients: D&C Red No. 33, menthol, parabens, PEG, polysorbate, raspberry artificial flavor, sorbitan monooleate, sorbitol, sucralose, tragacanth gum, water and xanthan gum. Energy: 12.6 kJ (3 kcal)/5 mL. Alcohol-, gluten-, lactose-, sucrose-, sulfite- and tartrazine-free. Bottles of 85 mL.

Benylin DM For Chldren: Each 5 mL of grape-flavored syrup contains: dextromethorphan HBr 7.5 mg. Nonmedicinal ingredients: cellulose, citric acid, FD&C Blue No. 1, FD&C Red No. 2, glycerin, grape artificial flavor, monoammonium glycyrrhizinate, sodium benzoate, sodium citrate, sodium cyclamate, sorbitol and water. Alcohol-, gluten-, lactose-, paraben-, sucrose-, sulfite- and tartrazine-free. Bottles of 100 mL.

Benylin DM For Children 12 Hour: Each 5 mL of syrup contains: dextromethorphan polistirex in a controlled-release formula equivalent to dextromethorphan hydrobromide 15 mg. Nonmedicinal ingredients: bubblegum flavor, D&C Red No. 33, maltol, parabens, PEG, polysorbate, sorbitan monooleate, sorbitol, sucralose, tragacanth gum, water and xanthan gum. Energy: 12.6 kJ (3 kcal)/5 mL. Alcohol-, gluten-, lactose-, sucrose-, sulfite- and tartrazine-free. Bottles of 85 mL.

Benylin DM-D (Adult): Each 5 mL of syrup contains: dextromethorphan HBr 15 mg and pseudoephedrine HCl 30 mg. Nonmedicinal ingredients: artificial sweetener, cellulose, citric acid, D&C Red No. 33, FD&C Red No. 40, glycerin, menthol, PEG, raspberry artificial flavor, sodium citrate, sodium cyclamate, sodium benzoate, sorbitol and water. Energy: 28 kJ (6.7 kcal)/5 mL. Sodium:
Benylin DM-D For Children: Each 5 mL of grape-flavored syrup contains: dextromethorphan HBr 7.5 mg and pseudoephedrine HCl 15 mg. Nonmedicinal ingredients: cellulose, citric acid, FD&C Blue No. 1, FD&C Red No. 2, glycerin, artificial grape flavor, monoammonium glycyrrhizinate, sodium benzoate, sodium citrate, sodium cyclamate, sorbitol and water. Energy: 38.6 kJ (9.2 kcal)/5 mL.

Benylin DM-D-E: Each 5 mL of syrup contains: dextromethorphan HBr 15 mg, pseudoephedrine HCl 30 mg and guaifenesin 100 mg. Nonmedicinal ingredients: alcohol, artificial sweetener, cellulose, citric acid, D&C Red No. 33, FD&C Red No. 40, glycerin, menthol, PEG, raspberry artificial flavor, sodium benzoate, sodium citrate, sodium cyclamate, sorbitol and water. Energy: 34.7 kJ (8.3 kcal)/5 mL.

Benylin DM-D-E Extra Strength: Each 5 mL of syrup contains: dextromethorphan HBr 15 mg, pseudoephedrine HCl 30 mg and guaifenesin 200 mg. Nonmedicinal ingredients: alcohol, artificial cherry fruitti flavor, artificial sweetener, cellulose, citric acid, D&C Red No. 33, FD&C Red No. 40, glycerin, menthol, monoammonium glycyrrhizinate, PEG, sodium benzoate, sodium citrate, sodium cyclamate, sorbitol and water. Energy: 36 kJ (8.6 kcal)/5 mL.

Benylin DM-E: Each 5 mL of syrup contains: dextromethorphan HBr 15 mg and guaifenesin 100 mg. Nonmedicinal ingredients: alcohol, artificial sweetener, citric acid, D&C Red No. 33, FD&C Red No. 40, glycerin, menthol, PEG, raspberry artificial flavor, sodium benzoate, sodium citrate, sodium cyclamate, cellulose, sorbitol and water. Energy: 34.7 kJ (8.3 kcal)/5 mL. Sodium:
Benylin DM-E Extra Strength: Each 5 mL of syrup contains: dextromethorphan HBr 15 mg, and guaifenesin 200 mg. Nonmedicinal ingredients: alcohol, artificial cherry-fruitti flavor, artificial sweetener, cellulose, citric acid, D&C Red No. 33, FD&C Red No. 40, glycerin, menthol, monoammonium glycyrrhizinate, PEG, sodium benzoate, sodium citrate, sodium cyclamate, sorbitol and water. Energy: 36 kJ (8.6 kcal)/5 mL.

Benylin E Extra Strength: Each 5 mL of syrup contains: guaifenesin 200 mg. Nonmedicinal ingredients: alcohol, artificial cherry-fruitti flavor, artificial sweetener, cellulose, citric acid, D&C Red No. 33, FD&C Red No. 40, glycerin, menthol, monoammonium glycyrrhizinate, PEG, sodium benzoate, sodium citrate, sodium cyclamate, sorbitol and water. Energy: 36.12 kJ (8.6 kcal)/5 mL. Bottles of 100 and 250 mL.

Benylin 4 Flu: Caplets: Each green caplet, printed “BENYLIN” on both sides, contains: dextromethorphan HBr 15 mg, pseudoephedrine HCl 30 mg, guaifenesin 100 mg and acetaminophen 500 mg. Nonmedicinal ingredients: celluloses, D&C Yellow No. 10, FD&C Blue No. 1, PEG, polysorbate, silica, titanium dioxide, wax and zinc stearate. Energy: 0.76 kJ (0.18 kcal). Alcohol-, gluten-, lactose-, paraben-, sucrose-, sulfite- and tartrazine-free. Blister packages of 10.

Syrup: Each 15 mL of syrup contains: dextromethorphan HBr 15 mg, pseudoephedrine HCl 30 mg, guaifenesin 100 mg and acetaminophen 500 mg. Nonmedicinal ingredients: alcohol, artificial sweetener, cellulose, citric acid, D&C Red No. 33, glycerin, menthol, monoammonium glycyrrhizinate, PEG, raspberry artificial flavor, sodium benzoate, sodium citrate, sodium cyclamate, sodium saccharin, sorbitol and water. Energy: 82.35 kJ (19.7 kcal)/15 mL. Bottles of 180 mL.

BENYLIN® CODEINE 3.3 mg-D-E (OTC) BENYLIN® DM BENYLIN® DM 12 HOUR BENYLIN® DM FOR CHILDREN BENYLIN® DM FOR CHILDREN 12 HOUR BENYLIN® DM-D (ADULT) BENYLIN® DM-D FOR CHILDREN BENYLIN® DM-D-E BENYLIN® DM-D-E EXTRA STRENGTH BENYLIN® DM-E BENYLIN® DM-E EXTRA STRENGTH BENYLIN® E EXTRA STRENGTH BENYLIN® 4 FLU Warner-Lambert Consumer Healthcare Codeine Phosphate – Pseudoephedrine HCl – Guaifenesin Dextromethorphan HBr Dextromethorphan HBr Dextromethorphan HBr Dextromethorphan HBr Dextromethorphan HBr – Pseudoephedrine HCl Dextromethorphan HBr – Pseudoephedrine HCl Dextromethorphan HBr – Pseudoephedrine HCl – Guaifenesin Dextromethorphan HBr – Pseudoephedrine HCl – Guaifenesin Dextromethorphan HBr – Guaifenesin Dextromethorphan HBr – Guaifenesin Guaifenesin Dextromethorphan HBr – Pseudoephedrine HCl – Guaifenesin – Acetaminophen Antitussive – Decongestant – Expectorant Antitussive Antitussive Antitussive Antitussive Antitussive – Decongestant Antitussive – Decongestant Antitussive – Decongestant – Expectorant Antitussive – Decongestant – ExpectorantAntitussive – Expectorant Antitussive – Expectorant Expectorant Antitussive – Decongestant – Expectorant – Analgesic

Connected Diseases :

Cold Sores

General Illness Information Medical Term: HERPES SIMPLEX Common Name: Cold Sores, Fever Blister. Description: A common, contagious virus (herpes simplex or HSV-1) infection. Usually involves…

Common Cold

General Illness Information Medical Term: Upper Respiratory Infection, URI Common name: Common Cold Description: A contagious viral infection of the upper-respiratory passages Causes: Any of at…